My 14 yo daughter is having some depression and anxiety/panic attacks due to some suppressed grief (long story). She has been prescribed Cymbalta 20 mg per day. How long does it take to work? I am so worried about her being well enough to get back into her school work in late August.
16 Jul 2010
According to my search;
As far as norepinephrine reuptake inhibition goes, you could start feeling better in three to four days. So if that's what you needed tweaked, you could feel better pretty damn quick. Or at least as soon as you hit the right dosage.
But if you needed to have your serotonin reuptake adjusted, or both your serotonin and norepinephrine adjusted, then you're looking at 2-4 weeks after you hit the right dosage.
16 Jul 2010
Hi pursuit, NRI's can work pretty fast, in my experience. Do watch your daughter's diet, as NRI's can cause major sugar and carb cravings!
My daughter started having panic attacks at about 11 years old. Evidently, panic disorder shows up around puberty. It tends to run in families, seemingly a genetic thing, I have heard.
I feel so bad for you, I know how painful it is to watch your child going through something like this, and feeling helpless, not knowing how to aid in any way.
This episode may just go away, as my daughters situation did, sure hope that is the case for your dolly!
Best wishes to you and your daughter. sweetlemon
16 Jul 2010
I copied this info for you from the Cymbalta med guide. I hope it helps clear up any confusion you may have about when it should start working.
"Take Cymbalta exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor. Your doctor may occasionally change your dose to make sure you get the best results from the medication.
Try to take the medicine at the same time each day. Follow the directions on your prescription label.
Do not crush, chew, break, or open a delayed-release capsule. Swallow the pill whole. It is specially made to release medicine slowly in the body. Breaking or opening the pill would cause too much of the drug to be released at one time. It may take 4 weeks or longer for your symptoms to improve. For best results, keep using the medication as directed. Do not stop using Cymbalta without first talking to your doctor. You may have unpleasant side effects if you stop taking this medication suddenly"
I remember how tough it was at 14. I am sorry to hear your daughter has added grief on top of normal teenage troubles. She has a great mom looking out for her. My thoughts and prayers are with you and your daughter.
19 Jul 2010
Thank you all for such kind and prompt responses! This is a very nice set of people on this board! My daughter started the meds this past Thursday night and has been at least eating now, but not much change other than that. It has now been 4 nights of doses and I am hoping it will starting kicking in more. She is on the lowest dose - only 20 mg.
Thank you all again for your help!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on 60mg Cymbalta bid for several years. My bipolar 2/generalized anxiety disorder has been very well controled. Now my primary doctor ...
7 answers • 1 Feb 2010
i have been taking cymbalta for 2 months,it is lifting my depression but still finding my anxities are high.I am on 60ml does anyone think this is ...
3 answers • 24 Nov 2011
Recently I have been feeling more anxiety, anxiousness, irritability more than likely due to menopause as I am 53 . Also, noticing panic attacks are ...
4 answers • 28 Mar 2013
I am 24 years old and I have had panic attacks since I was 19. I cannot do anything. I am trying everyday to get my life back, and I'm hoping ...
3 answers • 25 Mar 2014
Generalized Anxiety Disorder - Does anyone know what would be a better choice between Paxil 40mg and
... Cymbalta 60mgs? I suffer from Depression, OCD and Anxiety/GAD. I go to my GP next week and I'm trying to make as best an educated decision ...
3 answers • 1 Jul 2014